Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 196, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at May 28, 2019, 3:36 AM CDT for Pipestone County, Minnesota; Moody County, South Dakota. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- May 28, 2019, 3:36 AM CDT (08:36 UTC)
- Expired
- Jun 18, 2019, 3:36 AM CDT
- In force
- 21 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pipestone County, MN, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 68 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flandreau Creek above Flandreau (FCRS2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06480650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
549
WGUS43 KFSD 280836
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
336 AM CDT Tue May 28 2019
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Minnesota...South Dakota...
Flandreau Creek Near Flandreau
Redwood River At Russell
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC117-SDC101-291236-
/O.NEW.KFSD.FL.W.0196.190528T0836Z-000000T0000Z/
/FCRS2.1.ER.190528T0642Z.190528T0745Z.000000T0000Z.NO/
336 AM CDT Tue May 28 2019
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Flandreau Creek Near Flandreau.
* until further notice.
* At 02AM Tuesday the stage was 9.18 feet.
* Flood stage is 9.00 feet.
* At stages near 9.0 feet...Significant amounts of pasture land begin
to flood.
&&
LAT...LON 4426 9632 4426 9625 4417 9629 4404 9647
4404 9656 4407 9654 4407 9649 4418 9636
$$
MNC083-291236-
/O.NEW.KFSD.FL.W.0197.190528T0836Z-000000T0000Z/
/RUSM5.1.ER.190528T0133Z.190528T0315Z.000000T0000Z.NO/
336 AM CDT Tue May 28 2019
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Redwood River At Russell.
* until further notice.
* At 02AM Tuesday the stage was 14.04 feet.
* Flood stage is 14.00 feet.
* At stages near 14.0 feet...The right bank overflows flooding some
low lying areas.
&&
LAT...LON 4435 9614 4440 9608 4435 9598 4441 9591
4436 9585 4429 9597
$$
&&
Location Flood Latest Observed
Stage Stage Time
FLANDREAU CREEK
FCRS2 9.0 9.18 Tue 3 AM
REDWOOD RIVER
RUSM5 14.0 14.04 Tue 2 AM1 follow-up statement
293
WGUS83 KFSD 281248
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
748 AM CDT Tue May 28 2019
...The Flood Warning is cancelled for the following rivers in
Minnesota...South Dakota...
Flandreau Creek Near Flandreau
Split Rock Creek Below Jasper
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC117-SDC101-281318-
/O.CAN.KFSD.FL.W.0196.000000T0000Z-190528T1248Z/
/FCRS2.1.ER.190528T0642Z.190528T0845Z.190528T1047Z.NO/
748 AM CDT Tue May 28 2019
The Flood Warning is cancelled for
The Flandreau Creek Near Flandreau.
* At 06AM Tuesday the stage was 8.87 feet.
* Flood stage is 9.00 feet.
* Recent activity...The river rose above flood stage on Tuesday May
28 and crested at 9.2 feet.
* At stages near 9.0 feet...Significant amounts of pasture land begin
to flood.
&&
LAT...LON 4426 9632 4426 9625 4417 9629 4404 9647
4404 9656 4407 9654 4407 9649 4418 9636
$$
MNC133-SDC099-281318-
/O.CAN.KFSD.FL.W.0192.000000T0000Z-190528T1248Z/
/JSPM5.1.ER.190527T2135Z.190528T0215Z.190528T1045Z.NO/
748 AM CDT Tue May 28 2019
The Flood Warning is cancelled for
The Split Rock Creek Below Jasper.
* At 07AM Tuesday the stage was 90.97 feet.
* Flood stage is 91.00 feet.
* Recent activity...The river rose above flood stage on Monday May
27 and crested at 91.2 feet.
* At stages near 91.0 feet...The lower banks on this stretch of the
creek are overtopped. The low water crossing on 250th Street at the
MN/SD state line is flooded.
&&
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
4372 9654 4381 9649
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
FLANDREAU CREEK
FCRS2 9.0 8.87 Tue 7 AM 9.2 Tue May 28
SPLIT ROCK CREEK
JSPM5 91.0 90.97 Tue 7 AM 91.2 Mon May 27
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 27, 10:53 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 27, 10:53 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1053 PM CDT Mon May 27 2019 .SHORT TERM...(This Evening through Tuesday) Issued at 328 PM CDT Mon May 27 2019 Potent upper level low that brought areas of heavy rainfall last night and earlier this morning continues to move east into the Great Lakes region with broad subsidence in its wake. This recent rainfall has already started to cause havoc on area rivers with pronounced rises underway. River flooding will be something that will be a concern for the days to come. Could see a few lingering sprinkles out of the remaining cloud cover but otherwise it will likely be later tonight and early Tuesday before the next better chance of measurable rainfall. The next impulse should spark an additional round of showers and thunderstorms across Nebraska which will move east/northeast with a few of the high res models clipping our areas south of I-90 with rain by the early morning and daybreak hours. Severe threat appears fairly minimal but there is a few hundred joules of elevated CAPE across our far south to prompt SPC to leave a marginal risk for severe weather. The main closed upper low approaches the region later Tuesday into Tuesday night and will lead to a much better threat of widespread rainfall across the region. Latest guidance continues to bury the surface boundary to the south of our area and thus would expect the main severe threat to remain well south of our area as well. With that said, there is enough elevated instability and deep layer shear that the slight/marginal risk over our southeastern half appears to capture the severe threat adequately. Probably of bigger concern with the antecedent soggy conditions is the potential for additional rainfall. Surface low track is still a bit uncertain but there looks to be two potential areas of focus for the higher rainfall amounts with one across our northwest quadrant and then potentially across a few of our NW Iowa counties depending on where convection develops. As with any convectively influenced QPF, rain amounts are tough to pin down but a broad average of 0.5 to 1.0 inch looks good with likely some locations picking up an additional inch plus. Obviously this will be something to monitor over the next 24 hours, especially across our more sensitive areas. WPC has highlighted our area in a marginal risk for excessive rainfall. .LONG TERM...(Tuesday Night through Monday) Issued at 328 PM CDT Mon May 27 2019 Upper level low is slow to meander across our region with lingering rain chances Wednesday, perhaps even into Thursday. Beyond that, we get stuck in between the northern and southern stream jets with no significant systems expected. Various models still have an occasional weak disturbance but thankfully the threat for additional impactful rainfall looks low. Temperatures look to start off in the 60s for highs for the middle of the week before rising back into the 70s to near 80 by late week into the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1050 PM CDT Mon May 27 2019 Mid-level cloud decks are expected to continue through the night. Locations south of I-90 including KSUX will likely see a couple hours of showers and a few weak thunderstorms move through during the early AM hours Tuesday. Winds will be light overall throughout the next 24 hours, but could be breezy gusting to 30 kt in the immediate vicinity of overnight showers. Morning fog looks unlikely given persistent light winds and abundant cloud cover. Showers and thunderstorms return Tuesday evening. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...Kalin LONG TERM...Kalin AVIATION...VandenBoogart
Hazardous weather outlook, May 27, 3:53 PM CDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 353 PM CDT Mon May 27 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-282100- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 353 PM CDT Mon May 27 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...This afternoon and tonight. There is a chance of additional showers and isolated thunderstorms later tonight, mainly south of I-90. The threat for severe weather and heavy rain appears low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms will become likely again later Tuesday and Tuesday night. A couple of these storms in far southeast South Dakota and northwest Iowa may become severe, with large hail and damaging winds. In addition, areas of heavier rainfall may cause continued issues with flooding and ponding of water. Those with interest on area waterways will want to monitor river levels and forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:00 PM CDT | River Flood Warning | FSD | Rock | 21 days |
| May 27, 11:20 PM CDT | River Flood Warning | FSD | Cottonwood, Jackson | 8 days |
| May 28, 3:36 AM CDT | River Flood Warning | FSD | Lyon | 21 days |
| May 28, 3:38 AM CDT | River Flood Warning | FSD | Murray | 21 days |
| May 28, 12:31 PM CDT | River Flood Warning | FSD | Rock | 21 days |
| May 28, 12:26 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 21 days |
| May 28, 1:57 PM CDT | River Flood Warning | FSD | Union | 21 days |
Nearby
River Flood Warnings in Minnesota, 2019River Flood Warnings in South Dakota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.